Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Feb 8, 2021, 10:16 PM CST for Mobile County, Alabama. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2021, 10:16 PM CST (04:16 UTC)
- Expired
- Feb 8, 2021, 11:15 PM CST
- In force
- 59 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WWUS84 KMOB 090416
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1016 PM CST Mon Feb 8 2021
ALZ263-265-090515-
Mobile Coastal AL-Mobile Central AL-
1016 PM CST Mon Feb 8 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 1115 PM CST...
At 1012 PM CST, a strong thunderstorm was located 5 miles southwest
of Grand Bay, moving northeast at 55 mph. Another strong storm was
located over Mississippi Sound, also moving northeast at 55 mph.
Dime size hail and wind gusts of 30 to 40 mph will be possible with
these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Grand Bay, Bayou La Batre, I65 And I165, Coden, Mobile
Regional Airport, I10 And I65 and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3032 8818 3032 8820 3036 8819 3037 8822
3032 8826 3038 8824 3039 8829 3037 8831
3041 8835 3039 8840 3060 8841 3080 8818
3080 8808 3066 8803 3066 8804 3064 8806
3057 8809 3036 8811 3031 8814
TIME...MOT...LOC 0412Z 240DEG 48KT 3043 8842
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Feb 8, 10:00 PM CST, 16 minutes earlier.
Area forecast discussion, Feb 8, 10:00 PM CST, 16 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1000 PM CST Mon Feb 8 2021 .NEAR TERM /Now Through Tuesday night/...An upper level shortwave trough moves east through the zonal upper level flow over the Southeast tonight though Tuesday. A stationary surface boundary has formed south of the northern Gulf coast and is expected to remain stationary through Tuesday night. Increasing low level isentropic upglide induced showers north of the stalled boundary will overspread the forecast area tonight as the upper trough approaches, then move east of the forecast area Tuesday as the axis of the trough moves east of the area. The latest upper air soundings from surrounding offices show a pronounced subsidence inversion centered between 850mb and 800mb. As the upper trough moves over the area, guidance is advertising the mid levels destabilizing, with MUCapes rising to around 1500 J/kg above the inversion, and mid level lapse rates rising to 7-8.5C/km. Most precipitation will below the inversion, with some rising into the unstable layers above. With any convection rising into this unstable layer, there is a small possibility of hail development, mainly over land portions of the forecast area. Along and south, there is a possibility of surface based convection over the open Gulf waters and some strong to marginally severe storms bringing strong winds to area waters. Temperatures tonight will see a drop of a few more degrees, bottoming out in the low to mid 50s over the forecast area by midnight, then remaining steady into Tuesday. As the rain moves off, areas west of the Alabama River are expected to see some sun, and rise into the upper 60s. Along and east, low to mid 60s are expected. Tuesday night, some residual low level clouds will help to limit overnight cooling, when combined with the stubborn upper level subsidence, will help to keep low temperatures at well above seasonal norms. Low temperatures in the mid to upper 50s expected over the majority of the forecast area. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Feb 8, 10:16 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1016 PM CST Mon Feb 8 2021
ALZ263-265-090515-
Mobile Coastal AL-Mobile Central AL-
1016 PM CST Mon Feb 8 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 1115 PM CST...
At 1012 PM CST, a strong thunderstorm was located 5 miles southwest
of Grand Bay, moving northeast at 55 mph. Another strong storm was
located over Mississippi Sound, also moving northeast at 55 mph.
Dime size hail and wind gusts of 30 to 40 mph will be possible with
these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Grand Bay, Bayou La Batre, I65 And I165, Coden, Mobile
Regional Airport, I10 And I65 and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3032 8818 3032 8820 3036 8819 3037 8822
3032 8826 3038 8824 3039 8829 3037 8831
3041 8835 3039 8840 3060 8841 3080 8818
3080 8808 3066 8803 3066 8804 3064 8806
3057 8809 3036 8811 3031 8814
TIME...MOT...LOC 0412Z 240DEG 48KT 3043 8842The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 10:56 PM CST | Special Weather Statement | MOB | Baldwin | 49 min |
| Feb 8, 11:18 PM CST | Special Weather Statement | MOB | Baldwin | 42 min |
| Feb 9, 1:10 AM CST | Special Weather Statement | MOB | Covington | 35 min |
| Feb 9, 3:12 AM CST | Special Weather Statement | MOB | Escambia | 33 min |
| Feb 9, 4:50 AM CST | Special Marine Warning | MOB | 55 min | |
| Feb 9, 6:09 AM CST | Special Marine Warning | MOB | 96 min | |
| Feb 9, 6:58 AM CST | Special Marine Warning | MOB | 47 min | |
| Feb 9, 7:45 AM CST | Special Marine Warning | MOB | 60 min | |
| Feb 9, 8:45 AM CST | Special Marine Warning | MOB | 60 min | |
| Feb 9, 12:28 AM CST | Special Weather Statement | MOB | Okaloosa | 32 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.